Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 6, 2005, 2:32 AM CST for Marshall County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 2:32 AM CST (08:32 UTC)
- Expired
- Nov 6, 2005, 3:00 AM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Marshall County, MS
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 060833 SVRMEG MSC093-060900- /O.NEW.KMEG.SV.W.0233.051106T0832Z-051106T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 232 AM CST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 300 AM CST * AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM OLIVE BRANCH TO 10 MILES SOUTH OF OLIVE BRANCH...AND MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BANKS...MT PLEASANT...SLAYDEN AND HOLLY SPRINGS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3500 8971 3476 8972 3476 8933 3499 8935 $$
1 follow-up statement
000 WWUS54 KMEG 060840 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 240 AM CST SUN NOV 6 2005 MSC093-060900- /O.CON.KMEG.SV.W.0233.000000T0000Z-051106T0900Z/ MARSHALL MS- 240 AM CST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR MARSHALL COUNTY... AT 240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MT PLEASANT TO BYHALIA...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF COLLIERVILLE TO 12 MILES SOUTHEAST OF OLIVE BRANCH...MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BANKS...SLAYDEN AND HOLLY SPRINGS. LAT...LON 3500 8971 3476 8972 3476 8933 3499 8935 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 1:31 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 6, 1:31 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 131 AM CST SUN NOV 6 2005 .UPDATE... QUICK UPDATE TO ADD NEW SEVERE THUNDERSTORM WATCH FOR ALL OF WEST TENNESSEE AND CRITTENDEN COUNTY ARKANSAS. BROKEN LINE OF STRONG TO SEVERE STORMS CONTINUES TO MOVE ACROSS THE MID-SOUTH AND CONDITIONS APPEAR FAVORABLE FOR SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER FOR THE REMAINDER OF THE NIGHT. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH THESE STORMS...BUT CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL REPORT. ALL STORM SPOTTERS...TELEVISION/RADIO STATIONS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO FORWARD REPORTS TO US HERE AT THE MEMPHIS NATIONAL WEATHER SERVICE. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Nov 5, 3:45 PM CST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CST SAT NOV 5 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061145- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 PM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN PORTION OF THE MIDSOUTH TONIGHT. THE AREA OF CONCERN IS NORTH OF A LINE FROM FORREST CITY ARKANSAS...TO MEMPHIS...TO HUNTINGDON TENNESSEE. THIS INCLUDES MEMPHIS...JACKSON...JONESBORO...BLYTHEVILLE AND DYERSBURG. A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THE TIME OF GREATEST THREAT IS BETWEEN 9 PM TONIGHT AND 3 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...ESPECIALLY NORTH OF INTERSTATE 40.
In the hours before
Local storm report, Nov 6, 12:17 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST RECTOR 36.26N 90.29W
11/06/2005 75 MPH CLAY AR BROADCAST MEDIA
AT AIRPORT
&&
DSVLocal storm report, Nov 6, 12:30 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST RECTOR 36.26N 90.29W
11/06/2005 75 MPH CLAY AR BROADCAST MEDIA
AT AIRPORT
1226 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 0.88 INCH DUNKLIN MO EMERGENCY MNGR
1226 AM TSTM WND GST KENNETT 36.24N 90.05W
11/06/2005 70 MPH DUNKLIN MO EMERGENCY MNGR
&&
DSVLocal storm report, Nov 6, 12:39 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST RECTOR 36.26N 90.29W
11/06/2005 75 MPH CLAY AR BROADCAST MEDIA
AT AIRPORT
1226 AM TSTM WND GST KENNETT 36.24N 90.05W
11/06/2005 70 MPH DUNKLIN MO EMERGENCY MNGR
1226 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 0.88 INCH DUNKLIN MO EMERGENCY MNGR
1229 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 1.00 INCH DUNKLIN MO TRAINED SPOTTER
&&
DSVLocal storm report, Nov 6, 1:38 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST RECTOR 36.26N 90.29W
11/06/2005 75 MPH CLAY AR BROADCAST MEDIA
AT AIRPORT
1226 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 0.88 INCH DUNKLIN MO EMERGENCY MNGR
1226 AM TSTM WND GST KENNETT 36.24N 90.05W
11/06/2005 70 MPH DUNKLIN MO EMERGENCY MNGR
1229 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 1.00 INCH DUNKLIN MO TRAINED SPOTTER
0130 AM HAIL HUGHES 34.95N 90.47W
11/06/2005 0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
&&
DSVLocal storm report, Nov 6, 1:59 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
159 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST RECTOR 36.26N 90.29W
11/06/2005 75 MPH CLAY AR BROADCAST MEDIA
AT AIRPORT
1226 AM TSTM WND GST KENNETT 36.24N 90.05W
11/06/2005 70 MPH DUNKLIN MO EMERGENCY MNGR
1226 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 0.88 INCH DUNKLIN MO EMERGENCY MNGR
1229 AM HAIL KENNETT 36.24N 90.05W
11/06/2005 1.00 INCH DUNKLIN MO TRAINED SPOTTER
0130 AM HAIL HUGHES 34.95N 90.47W
11/06/2005 0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
0157 AM HAIL WALLS 34.95N 90.13W
11/06/2005 0.75 INCH DESOTO MS EMERGENCY MNGR
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:30 AM CST | Severe Thunderstorm Warning | MEG | DeSoto | 30 min |
| Nov 6, 2:00 AM CST | Severe Thunderstorm Warning | MEG | DeSoto | 30 min |
| Nov 6, 3:00 AM CST | Severe Thunderstorm Warning | MEG | Benton | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.